I've been having problems with dizziness for about 6 or 7 years now. I've been told by people I know that it may be because of low blood pressure, but I haven't been able to find any helpful information about it. Many times throughout the day (varying from when I sit up or stand to once every minute or two when I'm working) I get really dizzy. The type of dizziness is where I black out for about 10 seconds, though I don't faint or anything, and I feel really weak and confused, and I often fall down because of it. Now that I'm working, this is getting to be a major problem for me.
My blood pressure is usually fairly low. When I go to doctors, it's usually about 90/60. When I take my b/p at home though, it varies from 75/50 to 95/60 (when I'm sitting) to 115/80 (though rarely).
I'm wondering if anyone knows if this is what's causing my dizziness; and if it is, what might help keep me from getting dizzy all the time.
BP as low as yours does cause symptoms in some people, and my best guess is that you are one of them. Are you extremely thin? If so, gaining some weight will help. I had that problem a lot in my skinny, before age 40, days. Menstrating female? Iron deficiency anemia could be involved, too. Have you had your doctor check out that possibility? Are you on any kind of special diet? If you've been avoiding salt and the cause is, in fact, low blood pressure, including more salt in your diet might help some people.
Sara not sure if you have ever heard the term syncope and or presyncope. This is were your blood pressure will change from sitting to standing or sometimes when standing in one position for to long. I have dealt with this for a little over 4 years now. The doctors treat me with florinef which is a sodium tablet and midrodrine which is a vasoconstrictor. I still have these events but the meds do help.
I've been taking florinef acetate as well for my low blood pressure, and it helps me a lot. I would get up from a sitting or lying position and 'blackout' sometimes I'd just pass out completely, and this would happen several times a day. But anyway, florinef has pretty much taken care of that problem, but if I try and lower my dosage I retreat immediately back to old habits. Hope you feel better. Best wishes.
I've always had slightly high blood pressure. Doctors would always mention that it was high but never rx'd any medication. Then while in the hospital for something unrelated the doctor rx'd a hbp medication. He said it was a low dose. Well after taking this medication for only about a week I started to experience fainting spells. I mean standing one minute and then the next waking up on the ground wondering what had happened. Didn't take long to put the two together. I don't take any hbp meds and my bp is normal. I have lost a few pound nothing extreme but maybe that is it who knows.